Share this:
lisahoward
@lisahoward

Posts: 3
Joined: Aug 29, 2018

Weaning off of anti-depressants

Posted by @lisahoward, Tue, Sep 4 10:05am

I’m 56 years old. Have been on antidepressants since August of 1992. This summer I had the opportunity to have a genetic profile done on how my body processes medications. After years and years of battling severe depression and suicidal ideation, this genetic profile shows that I literally can not metabolize antidepressants and the report suggested Pristiq

Nightmare from Hell, that was. After being on Cynbalta for three or four years, the psychiatrist took me from a 120 mg per day dose to a 60 mg per day dose for five days. Then threw me directly into Pristiq 50 mgs. It made me highly manic and I had to take clonopin just to slow my brain down to be able to think. I was advised to cut the 50 mg Pristiq in half to a 25 mg dose. That was an even worse nightmare. Apparently no one understood how vital that lightweight time release coating is. I thought I was going to die on the second day of this. So basically I went almost cold turkey off of Pristiq, and this was UNDER DOCTOR SUPERVISION! Needless to say, I feel lost.

Today I am now seven days clean from antidepressants but am having horrendous “trailers”. They are better this week, but still plaguing me and making every day tasks a challenge.

HOW LONG DOES IT TAKE TO GET THIS GARBAGE OUT OF THE SYSTEM? ANY SUGGESTIONS? DIET? AM DESPERATE HERE.

So tired of jumping back and forth from.med providers, trying to find SONEONE that can get it right.

Or, perhaps I don’t need them anymore. Whatever the case, I’m desperately looking for some answers and relief.

Thanks for ANYTHING you all can offer

REPLY

Ask your doctors if there is a detox regemine that could work for you. I know people who have rid their systems of everything from inflammation to Lyme disease via detox programs — and there are many. It can be a gluten-free diet, herbal remedies, essential oils, or all of the above. Hopefully, this could be of help to you too.
I recently started on Lexapro for anxiety, but am actually considering weaning off before my system gets used to it. There are too many stories like yours that make me wonder if the drugs are worse than the condition you take them for. Good luck to you!

@lisahoward

I wish I could give you the answer your so desperately seeking. I thought the genetic testing suggested what the best medication was and the correct dose. Didn’t your profile suggest a dose?

@annedodrill44

If you're like me, I need Celexa to balance my brain chemicals. I am so much better than I was 6 years ago before I started taking it. I use the generic version, Citalopram, and I plan on taking it for the rest of my life. If you are missing serotonin in your brain, you will be dependent on your medication to help you get it. That's not the same as addiction, but you can't just stop taking any antidepressant without weaning off it. Unless you have bad side effects from the med there is no reason to withdraw. Just a thought.

@lisahoward

I'm so sorry you have an inept doctor. I'm not a medical professional, but even I know the way the doctor had you stop and then immediately start a new medication at full dose is not good. Most medications I have to titrate onto because of the way I metabolize medicine. Your testing should have indicated that. At this point if I were you, I would research online to find a good doctor who has experience and will read your genetic tests and follow the recommendations.

Hugs to you both and I hope we all get better help with our depression issues. Actually, I'm feeling pretty darned good right now. I'm going to be 70 in a couple of months.

Weaning off of antidepressant can be dangerous. I did so in 2010 along with a cocktail of other meds. I do have permanent nerve damage which I rarely mention as it is my own fault as I made the choice to go cold turkey. It really needs to be done with knowledgeable medical supervision.

Liked by gingerw

All I can say is that if it had not been for a very wise Psychiatrist (for the medications), and an excellent therapist, I would no longer be alive. I'd have taken care of that a long time ago.
abby

Liked by gingerw

Please login or register to post a reply.